Translator Disclaimer
2004 Enrichment over iterated monoidal categories
Stefan Forcey
Algebr. Geom. Topol. 4(1): 95-119 (2004). DOI: 10.2140/agt.2004.4.95

Abstract

Joyal and Street note in their paper on braided monoidal categories [Braided tensor categories, Advances in Math. 102(1993) 20–78] that the 2–category V–Cat of categories enriched over a braided monoidal category V is not itself braided in any way that is based upon the braiding of V. The exception that they mention is the case in which V is symmetric, which leads to V–Cat being symmetric as well. The symmetry in V–Cat is based upon the symmetry of V. The motivation behind this paper is in part to describe how these facts relating V and V–Cat are in turn related to a categorical analogue of topological delooping. To do so I need to pass to a more general setting than braided and symmetric categories — in fact the k–fold monoidal categories of Balteanu et al in [Iterated Monoidal Categories, Adv. Math. 176(2003) 277–349]. It seems that the analogy of loop spaces is a good guide for how to define the concept of enrichment over various types of monoidal objects, including k–fold monoidal categories and their higher dimensional counterparts. The main result is that for V a k–fold monoidal category, V–Cat becomes a (k1)–fold monoidal 2–category in a canonical way. In the next paper I indicate how this process may be iterated by enriching over V–Cat, along the way defining the 3–category of categories enriched over V–Cat. In future work I plan to make precise the n–dimensional case and to show how the group completion of the nerve of V is related to the loop space of the group completion of the nerve of V–Cat.

This paper is an abridged version of ‘Enrichment as categorical delooping I: Enrichment over iterated monoidal categories’, math.CT/0304026.

Citation

Download Citation

Stefan Forcey. "Enrichment over iterated monoidal categories." Algebr. Geom. Topol. 4 (1) 95 - 119, 2004. https://doi.org/10.2140/agt.2004.4.95

Information

Received: 29 September 2003; Revised: 1 March 2004; Accepted: 4 March 2004; Published: 2004
First available in Project Euclid: 21 December 2017

zbMATH: 1058.18003
MathSciNet: MR2059184
Digital Object Identifier: 10.2140/agt.2004.4.95

Subjects:
Primary: 18D10
Secondary: 18D20

Rights: Copyright © 2004 Mathematical Sciences Publishers

JOURNAL ARTICLE
25 PAGES


SHARE
Vol.4 • No. 1 • 2004
MSP
Back to Top